Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes excessive thirst, low back pain when taking Septra for UTI?

Answered by
Dr.
Dr. Behar Greca

General & Family Physician

Practicing since :1992

Answered : 621 Questions

default
Posted on Wed, 6 Aug 2014 in General Health
Question: Okay I keep getting UTI infections took septra 8 days gone , now 2 weeks later EXCESSIVE THIRST , low back pain very cloudy urine
I am talking like crazy thirst like I can sit down drink 50 ounces water no problem, also dizzy like when I am talking to someone I feel like I am not all there . I went to emergency clinic two weeks ago they said I had blood in my urine but no bacteria .

So now after a tough workout, excessive fatigue today dizziness, and EXTREME thirst cloudy urine very cloudy
doctor
Answered by Dr. Behar Greca 2 hours later
Brief Answer:
Diabetes mellitus...

Detailed Answer:
Hi, thank you for posting!

I have read your query and I understand your concerns.

According to your symptoms, I think that you may suffer from diabetes mellitus, which has these symptoms: excessive thirst, polyuria (large production or passage of urine), dizziness.

Diabetes mellitus affects blood vessels that nourish kidneys, heart, brain and all the body in general.

Diabetes mellitus favors UTI infections and candida albicans (fungus).

In your case, urine is very concentrated and that's the reason why it is cloudy as you mentioned.

It is necessary that you reduce your intake of carbohydrates( including potatoes), sweets and desserts. If you are obese, you should also reduce the amount of animal fat (butter, fat, egg yolks). You should substitute these with healthy vegetable fat in moderate amounts (olive oil, avocados, nuts). You should increase the amount of greens and vegetables you eat.

In order to confirm the diagnosis, you need a glucose test on an empty stomach and another glucose test after two hours when you have eaten.

A more precise test to get is HbA1c test (glycated hemoglobin). You also need an urine culture and a lipid test.

I suggest you consult your endocrinologist.

Feel free to ask for anything unclear.

Regards,
Dr. Behar.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests

Recent questions on  Septra

doctor1 MD

Im currently on Sprintic 28day birth control pill and a week ago i finished a whole course of antibiotics due to bacterial infection (Augmentin 500mg, Septra DS and two where injected in the hospital. Yesterday i started presenting very light almost unoticeable spotting, how can i stop this?

doctor1 MD

I have Cipro for bladder infection. I am allergic to Septra . Can I take Cipro?

doctor1 MD

I have urethral bleeding that burns at the end of my penis. Can you tell me the possible causes? History: I am 76. I had my first urethral surgery for a stricture (possibly from a bicycle straddle injury as a teenager) in 1965. For the last 50...

doctor1 MD

I started having symptoms on Saturday. Painful urination and a green penile discharged that is getting worse. I had blood and urine tests today, but they said it will be 2-6 business days before I get the results. I am wondering if I should see a...

doctor1 MD

Hello Dr. Samuel,

I've been having moderate to severe stomach pain since Monday (10-9-2012). I've been taking Daypro for tendonitis on my right knee and Septra for a staph infection on my left knee (of which I got from playing contact sports but never properly healed). I actually went to the ER for the stomach ache since online queries suggested I should see a doctor immediately when on those medications. The supervisory doctor told me they couldn't find anything wrong with my blood or urine samples so they sent me home. I discontinued using the Septra last night which seemed to help my stomach but I am now experiencing moderate stomach pain.

It is localized below my sternum across the left and right sides (right along the Large Intestine). Massaging it dissipates the pain but it comes right back. I was constipated initially on Tuesday but had diarrhea later in the day. It is currently grainy and darkish brown. I don't have a problem, in terms of pain, with my bowel symptoms. I've made an appointment with a Gerontologist for next Tuesday morning before work but I was wondering if you could help me figure out what it might be and give me help on how to reduce the pain.

doctor1 MD

Hi there Dr. Bhatti! I have an allergy to sulfa drugs (Septra and Bactrim) as well as MSM powder. Not realizing that Epsom Salt is magnesium sulfate, I just swished a whole bunch of it around in my mouth to alleviate pain from a cut on my gums. Was this a terrible idea? Thanks, Briana 22, 130 pounds I had dissolved about two tablespoons epsom salts in a large mason jar of water and swished a mouthful, its been about 7 minutes and so far nothing has happened.